Hail, Adams
- When
- September 18, 3:28 PM CST
- Where
- Adams County, Juniata
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.580, -98.520
Thunderstorms producing hail, high winds and heavy rain pounded a part of south central Nebraska. S.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Thunderstorms producing hail, high winds and heavy rain pounded a part of south central Nebraska. The thunderstorms were most intense along the U.S. Highway 81 corridor from York to Hebron. In York, very heavy rain flooded some streets, including the Lincoln Avenue underpass. A few cars were temporarily stranded in the high water. To the south, it wasn't just heavy rain in Fillmore County. The Emergency Manager reported a funnel cloud for a brief time east of Geneva. Dime to quarter size hail fell on the west side of Geneva and 60 mph winds befell the Ohiowa area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Sep 18, 1:48 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 248 PM CDT TUE SEP 18 2007 .SHORT TERM...TONIGHT THROUGH 12Z THURSDAY. MAIN PROBLEM FOR THIS FORECAST WILL BE THE CHANCE OF THUNDERSTORMS TONIGHT. EARLY AFTERNOON SURFACE ANALYSIS PLACED A COLD FRONT FROM NORTHWEST KANSAS INTO SOUTH CENTRAL NEBRASKA AND SOUTHEAST SOUTH DAKOTA...WHILE A DRY LINE EXTENDED SOUTHWARD INTO PORTIONS OF WESTERN KANSAS. A FEW STORMS HAVE ALREADY FIRED IN THE VICINITY OF THE FRONTAL BOUNDARY...AND FURTHER DEVELOPMENT ALONG THE DRYLINE IS ALSO POSSIBLE. AN UPPER WAVE WILL PUSH THE COLD FRONT OUT OF THE AREA LATER THIS EVENING...HOWEVER UNTIL THAT TIME...SCATTERED STORMS ARE POSSIBLE NEAR THE BOUNDARY. THERE IS STILL A CHANCE THAT SOME OF THE STORMS COULD BECOME STRONG TO SEVERE...THOUGH INSTABILITY HAS BEEN LIMITED ACROSS THE EAST THUS FAR TODAY DUE TO CLOUD COVER. 19Z LAPS ANALYSIS SHOWS MLCAPES HAVE INCREASED TO NEAR 2000 J/KG WHERE SUNSHINE HAS BEEN GREATER IN THE SOUTHWEST PORTION OF THE FORECAST AREA. CLOUD COVER SHOULD DECREASE THIS EVENING AS THE FRONT MOVES OUT OF THE REGION AND SUBSIDENCE PREVAILS BEHIND THE UPPER WAVE. QUESTIONS HOWEVER ARISE LATER TONIGHT AS LOW LEVEL EASTERLY UPSLOPE FLOW DEVELOPS. THE 12Z NAM SUGGESTS THAT STRATUS COULD DEVELOP ACROSS THE HIGH PLAINS AND THEN MOVE EAST BY EARLY WEDNESDAY MORNING...WHILE THE 12Z GFS KEEPS THE CLOUDS FURTHER WEST. WILL INCREASE SKY COVER LATE TONIGHT INTO WEDNESDAY MORNING...BUT AM A BIT CONCERNED THAT A STRATUS DECK COULD POSSIBLY LINGER INTO THE AFTERNOON IF THE 12Z NAM TURNS OUT TO BE CORRECT. THE CLOUD COVER COULD ALSO IMPACT HIGHS ON WEDNESDAY...ESPECIALLY IF STRATUS PERSISTS TOO LONG INTO THE DAY. HAVE CUT A COUPLE OF DEGREES OFF THE GFS MOS IN CASE THERE ARE A FEW MORE CLOUDS AROUND THAN THE GUIDANCE INDICATES. THE NEXT CONCERN FOR WEDNESDAY INTO WEDNESDAY NIGHT IS THE POSSIBILITY OF H85 WARM AIR ADVECTION AND HOW TO HANDLE POPS. THINK THAT THE RAIN CHANCES SHOULD GENERALLY HOLD OFF UNTIL WEDNESDAY NIGHT UNTIL THE LOW LEVEL JET INCREASES ACROSS THE AREA. .LONG TERM...12Z THURSDAY THROUGH TUESDAY. MAIN FORECAST CONCERN WILL BE CHANCE FOR THUNDERSTORMS MONDAY NIGHT...TIMING OF FRONTAL PASSAGE LATE IN THE PERIOD AND TEMPERATURES THROUGHOUT. THE UPPER RIDGE FLATTENS AND A SURFACE LOW DEVELOPS TO THE WEST OF THE FORECAST AREA ON THURSDAY THEN MOVES TO THE EAST/NORTHEAST THURSDAY NIGHT. WITH SOUTH TO SOUTHWEST WINDS EXPECT THAT THERE WILL BE FAIRLY WARM TEMPERATURES ON THURSDAY. THE SURFACE LOW TO THE NORTHEAST DRAGS A WEAK FRONT INTO THE FORECAST AREA ON FRIDAY...BUT IT WEAKENS AND STALLS ACROSS THE FORECAST AREA. THERE IS NOT MUCH MOISTURE WITH THE FRONT AND EXPECT THAT IT WILL BE DRY. ANOTHER SURFACE LOW DEVELOPS IN THE NORTHERN HIGH PLAINS SATURDAY AND SIGNIFICANTLY INCREASES THE GRADIENT ACROSS THE AREA LATE SATURDAY INTO SATURDAY NIGHT. THE LOW PRESSURE SYSTEM MOVES TO THE EAST LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK. MODELS HAVE SOME DIFFERENCES ON THE TIMING OF THIS SYSTEM AND WHEN IT WILL BE MOVING THROUGH THE FORECAST AREA. THE GFS HAS IT MOVING THROUGH LATE SUNDAY NIGHT AND THE ECMWF HOLDS IT BACK UNTIL AT LEAST MONDAY NIGHT. TRIED TO COMPROMISE AND HAVE IT MOVE THROUGH ON MONDAY. WITH THAT TIMING...THERE WILL BE A LITTLE LESS CHANCE FOR PRECIPITATION. HAVE KEPT PRECIPITATION CHANCES IN THE NORTHERN PART OF THE FORECAST AREA WHERE THE BEST UPPER SUPPORT IS AS THE UPPER WAVE MOVES THROUGH. TEMPERATURES SHOULD BE WARM AHEAD OF THE FRONT AND HAVE KEPT WARMER TEMPERATURES THROUGH SUNDAY...JUST A SLIGHT COOL DOWN ON MONDAY AS THE FRONT MOVES THROUGH...THEN COOLER FOR TUESDAY. && .AVIATION...MAIN PROBLEMS SURROUND THUNDERSTORM CHANCES THIS AFTERNOON...AND THEN THE POSSIBILITY OF STRATUS LATER TONIGHT. A COLD FRONT WAS MOVING ACROSS SOUTH CENTRAL NEBRASKA EARLY THIS AFTERNOON...WHILE AN UPPER LEVEL DISTURBANCE WAS MOVING ACROSS WESTERN NEBRASKA. THE ENTIRE STORM SYSTEM WILL CONTINUE TO MOVE EAST THIS AFTERNOON...AND MAY FIRE A FEW THUNDERSTORMS BEFORE THEY CROSS THE KGRI TERMINAL AREA. WILL CARRY A BRIEF TEMPO GROUP FOR THUNDERSTORMS THIS AFTERNOON...AND THEN DRY IT OUT. CLOUDS BEHIND THE SYSTEM APPEAR TO CLEAR...HOWEVER THERE ARE CONFLICTING SIGNS IN THE MODELS ON WHETHER OR NOT LOW CLOUDS MAY TRY TO DEVELOP AGAIN LATER TONIGHT. WILL STAY ON THE OPTIMISTIC SIDE AND NOT GO WITH A LOW CEILING LATE TONIGHT INTO EARLY WEDNESDAY...BUT THIS WILL HAVE TO BE MONITORED IN LATER FORECASTS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && CK/JCB
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 333 PM CDT TUE SEP 18 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 191200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 333 PM CDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS INTO THE EVENING. THE PRIMARY HAZARDS ARE EXPECTED TO BE HAIL UP TO THE SIZE OF QUARTERS...GUSTY WINDS OF 60 MPH AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE OUTLOOK AREA WEDNESDAY NIGHT...AND AGAIN MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 319 PM CDT TUE SEP 18 2007 NEZ062-063-075-182045- ADAMS-HALL-HAMILTON- 319 PM CDT TUE SEP 18 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHERN ADAMS...SOUTHEAST HALL AND WESTERN HAMILTON COUNTIES... AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HANSEN...OR 8 MILES NORTH OF HASTINGS...AND MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... GILTNER... PHILLIPS... DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. BRIEF HEAVY RAIN CAN ALSO BE EXPECTED. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. EWALD
The Grand Island radar (KUEX), 30 km away, was scanning. The volume nearest the first event began at 21:27 UTC.
3 hail, 2 heavy rain, 1 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.
About 2 inches of rain fell in the York area in less than 90 minutes.
One to three inches of rain fell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55698, 55700, 55699, 55702, 55701, 55703, 55704.